Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 115, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 11, 2006, 5:33 PM MST for Cochise County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 5:33 PM MST (00:33 UTC)
- Expired
- Sep 11, 2006, 6:00 PM MST
- In force
- 27 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 76 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2989 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 120036 FFWTWC AZC003-120200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 533 PM MST MON SEP 11 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA * UNTIL 700 PM MST * AT 526 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM A SERIES OF THUNDERSTORMS NEAR PEARCE-SUNSITES...OR ABOUT 25 MILES SOUTH OF WILLCOX...MOVING NORTHEAST AT 5 TO 10 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... KANSAS SETTLEMENT BY 630 PM MST EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL STREAMS AND WASHES...HIGHWAYS AND UNDERPASSES. LAT...LON 3190 11003 3174 10977 3202 10952 3216 10981 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 120113 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 611 PM MST MON SEP 11 2006 AZC003-120200- COCHISE AZ- 611 PM MST MON SEP 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR CENTRAL COCHISE COUNTY... AT 610 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN IN CENTRAL COCHISE COUNTY. THE HEAVIEST RAIN WAS NOTED NEAR PEARCE-SUNSITES AND SUNIZONA. RADAR RAINFALL ESTIMATES WERE BETWEEN 1.5 AND 2 INCHES IN THOSE AREAS. STORM MOVEMENT WAS TO THE NORTHEAST AT ABOUT 5 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL STREAMS AND WASHES...HIGHWAYS AND UNDERPASSES. LAT...LON 3190 11003 3174 10977 3202 10952 3216 10981 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 2:13 PM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 11, 2:13 PM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 213 PM MST MON SEP 11 2006 .SYNOPSIS...ENOUGH MOISTURE IS IN PLACE FOR A CONTINUATION OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. AN AREA OF LOW PRESSURE NOW OVER NORTHERN BAJA WILL CONTINUE TO INTENSIFY AND MOVE EASTWARD ACROSS NORTHERN MEXICO THROUGH WEDNESDAY...THIS WILL RESULT IN AN INCREASED AMOUNT OF SHOWERS AND THUNDERSTORMS ESPECIALLY TUESDAY AFTERNOON AND NIGHT. AS THE LOW PRESSURE SLOWLY DEPARTS SOUTHEAST ARIZONA EARLY THURSDAY DRIER AIR WILL WORK ITS WAY IN FROM THE WEST THIS UPCOMING WEEKEND. && .DISCUSSION...KEMX 88D RADAR CURRENTLY INDICATING MOSTLY ISOLATED THUNDERSTORMS ACROSS SOUTHEAST ARIZONA MAINLY FROM THE TUCSON AREA EASTWARD. STRONGEST CELLS NOW ACROSS SOUTHERN AND EASTERN PORTIONS OF THE TUCSON METRO AREA MOVING NORTHWARD WITH SOME ISOLATED CELLS FARTHER SOUTH INTO MEXICO. NOTE KTUS RECENTLY HAD A GUST TO 30KTS WITH THE OUTFLOW FROM THESE CELLS. THESE THUNDERSTORMS ARE SETTING UP ALONG THE LEADING EDGE OF AN ELEVATED WARM FRONT AHEAD OF THE MID/UPPER LEVEL LOW NOW CUTTING OFF ACROSS NORTHERN BAJA. WITH THE MOISTURE STARTING TO STREAM NORTHWARD WE ARE SETTING THE STAGE FOR AN ACTIVE PERIOD THE NEXT COUPLE OF DAYS ACROSS SOUTHEAST ARIZONA. LOW LEVEL MOISTURE IS IN ABUNDANCE TO OUR SOUTH AS SEEN ON BOTH THE HERMOSILLO AND GUAYMAS OBS WITH DEWPOINTS IN THE MID 70S TO 80F. IN ADDITION...GOES SOUNDER TOTAL PW IS SHOWING INCREASING PW TO OUR SOUTH WHICH WILL BE ADVECTED NORTHWARD TONIGHT AND TOMORROW ON LOW TO MID LEVEL SOUTHEASTERLY WINDS. AFTER SUNSET AS DAYTIME MIXING ENDS AND THE LOWER LEVELS DECOUPLE WE EXPECT THE MOISTURE TO INCREASE SUBSTANTIALLY IN THE LOWER LEVELS. WITH THIS IN MIND IN ADDITION TO THE CURRENT ACTIVITY OUT THERE...HAVE INCREASED POPS THIS EVENING AND OVERNIGHT ACROSS THE AREA. AS THE MID/UPPER LEVEL LOW DEEPENS TOMORROW AND SLOWLY MOVES EASTWARD ACROSS NORTHERN SONORA...SOUTHERN ARIZONA LOOKS PRIMED FOR A POSSIBLE OUTBREAK OF THUNDERSTORMS SOME OF WHICH COULD BE SEVERE. DYNAMICS WILL BE STRONG AS 30-40KTS OF 0-6KM SHEAR WILL COMBINE WITH STRONG UPWARD MOTION IN THE LEFT EXIT REGION OF A 50KT H3 JET. PROVIDED WE HAVE ENOUGH CAPE...THIS SETUP WILL YIELD MULTICELL THUNDERSTORMS WITH THE POSSIBILITY OF A FEW SUPERCELLS. COORDINATED THIS MORNING WITH SPC WHICH HAS PLACED SOUTHEAST ARIZONA IN A SEE TEXT AREA WITH A POSSIBLE UPGRADE LATER INTO SLIGHT RISK. WE DID CONSIDER PUTTING IN HEIGHTENED THUNDERSTORM WORDING IN THE ZONES BUT THERE ARE A FEW POSSIBLE MITIGATING FACTORS INCLUDING LIMITED DAYTIME HEATING DUE TO CLOUDS AND MID LEVEL CAPPING WITH SOME DRY AIR NEAR H4. A FEW OF THE SREF MEMBERS ARE INDICATING A MOISTURE SURGE OF PW DURING THE DAY TOMORROW WITH VALUES IN EXCESS OF 1.5. THIS WILL BE SOMETHING TO KEEP AN EYE ON AS IF THIS DOES OCCUR WE WILL NOT BE ONLY DEALING WITH A SEVERE WEATHER THREAT TOMORROW AFTERNOON BUT THAT WILL ALSO BECOME A FLASH FLOOD THREAT AS WELL. WE WILL NOT HIT HEAVY RAINFALL AT THIS POINT BUT WILL KEEP OUR EYE ON THIS AS THE EVENT UNFOLDS. HAVE ISSUED AN HWO TO HIGHLIGHT THE THUNDERSTORM THREAT THIS AFTERNOON AND TUESDAY. FOR WEDNESDAY AND ESPECIALLY INTO THURSDAY SOME MODEL DIFFERENCES START CREEPING INTO PLAY WITH RESPECT TO THE EASTWARD MOVEMENT OF THE MID/UPR LOW. GFS/UKMET/CANADIAN ARE IN AGREEMENT THAT THE UPSTREAM KICKER OVER THE PACIFIC NORTHWEST WILL PUSH THE LOW EASTWARD OUT OF THE STATE BY THURSDAY MORNING. HOWEVER...THE NAM IS CONSIDERABLY SLOWER WITH THE CENTER STILL NEAR NOGALES 00Z FRIDAY. ENSEMBLE MEMBERS SHOWED A CONSIDERABLE SPREAD WITH THE UPSTREAM KICKER ON THURSDAY CAUSING SOMEWHAT LOWER CONFIDENCE THAN USUAL. AS A RESULT...PLAYED A MIDDLE OF THE ROAD SCENARIO IN THE FORECAST WITH KICKING THE SYSTEM OUT A BIT SLOWER THAN THE GFS/UKMET/CANADIAN BUT NOT AS SLOW AS THE NAM. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS ONCE AGAIN WEDNESDAY AND THURSDAY AS WELL ESPECIALLY ACROSS EASTERN PORTIONS OF THE CWA. ONCE THE MID/UPPER LOW DOES FINALLY GET KICKED OUT OF HERE...WESTERLY FLOW WILL KICK IN AS THE TROUGH MOVES TO OUR NORTH. THIS WILL PUSH DEEP MOISTURE OUT OF THE STATE FOR THE WEEKEND INTO EARLY NEXT WEEK. WITH LOWER HEIGHTS AND MUCH DRIER AIR WE SHOULD SEE A NICE WEEKEND WITH TEMPERATURES RUNNING A FEW DEGREES BELOW NORMAL. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && LADER WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 11, 1:02 PM MST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 102 PM MST MON SEP 11 2006 AZZ033>035-120700- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 102 PM MST MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED BUT STRONG THUNDERSTORMS WILL BE A THREAT THIS AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM DEVELOPS ALONG THE COLORADO RIVER. THE ATMOSPHERE WILL GRADUALLY BECOME MORE UNSTABLE THIS AFTERNOON AS LOW LEVEL SOUTH FLOW BRINGS MOISTURE BACK NORTH FROM MEXICO. WIND GUSTS IN EXCESS OF 50 MPH...DIME SIZED HAIL...AND BRIEF HEAVY RAIN WILL BE THE PRIMARY THREAT FROM THE STRONGEST STORMS AS THEY MOVE NORTH AT 10 TO 15 MPH. ANY STRONG THUNDERSTORMS SHOULD DIMINISH AFTER 7 PM...BUT THE RISK OF SHOWERS AND THUNDERSTORMS WILL CONTINUE WELL INTO THE OVERNIGHT HOURS AND INTO TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE LOW PRESSURE SYSTEM STRENGTHENS OVER NORTHERN BAJA... DEEP MONSOON MOISTURE WILL SPREAD BACK NORTH INTO ALL OF SOUTHEAST ARIZONA. THIS WILL INCREASE THE THREAT OF STRONG AND PERHAPS SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND NIGHT...WITH AN INCREASED RISK OF HAIL...DAMAGING WINDS...AND HEAVY RAIN. THE CHANCE OF THUNDERSTORMS WILL BEGIN TO DIMINISH BY THURSDAY AND SHOULD END ENTIRELY BY THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029>032-120700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 102 PM MST MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM DEVELOPS ALONG THE COLORADO RIVER. ALTHOUGH THE STORMS WILL NOT BE AS ORGANIZED OR AS STRONG AS THEY MAY BE IN FAR SOUTHEAST ARIZONA...WIND GUSTS TO 40 MPH MAY OCCUR WITH THE STRONGEST STORMS. THE RISK OF SHOWERS AND THUNDERSTORMS WILL CONTINUE WELL INTO THE OVERNIGHT HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE LOW PRESSURE SYSTEM STRENGTHENS OVER NORTHERN BAJA... CONSIDERABLE MONSOON MOISTURE WILL SPREAD BACK NORTH INTO SOUTHEAST ARIZONA. THIS WILL INCREASE THE THREAT OF STRONG AND PERHAPS SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND NIGHT...WITH AN INCREASED RISK OF HAIL...DAMAGING WINDS...AND HEAVY RAIN. THE CHANCE OF THUNDERSTORMS WILL BEGIN TO DIMINISH BY THURSDAY AND SHOULD END ENTIRELY BY THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:38 AM MST | Flash Flood Warning | TWC | Cochise | 7 min |
| Sep 12, 12:02 PM MST | Flash Flood Watch | TWC | 12 hr | |
| Sep 12, 12:41 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 4 min |
| Sep 12, 1:02 PM MST | Flash Flood Warning | TWC | Cochise, Graham | |
| Sep 12, 1:42 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 min |
| Sep 12, 1:45 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 45 min |
| Sep 12, 3:07 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 38 min |
| Sep 12, 3:40 PM MST | Severe Thunderstorm Warning | TWC | Graham | 31 min |
| Sep 12, 4:56 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 64 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.